CSN Login
Members Online: 0

You are here

Some Info Please.....

IzzieCat
Posts: 56
Joined: Jun 2006

I am going to be starting chemotherapy again soon, this time I will be on Irinotecan and 5FU, and the onc also sent me home with information about Erbitux. Can anyone share their experiences with Irinotecan? I already know that Erbitux can cause a rash. I am just trying to guage what I'm in for....I realize that chemo is different for everyone, but I still want to know. I handled 5FU very well last summer, some hair thinning, and sometimes I had appetite problems. Is CPT-11 much harsher than 5FU? Any info would be welcomed...TIA..

Mary

jerseysue's picture
jerseysue
Posts: 626
Joined: Oct 2005

I too took to the 5FU and then when it was time for CPT-11 I had some nausea problems. The nurse said that wasn't common but I threw up while I was getting my chemo and then for the next few days.

apache4's picture
apache4
Posts: 272
Joined: Jul 2007

I am curious and trying to relate your experience to mine. I have been off chemo two months and will get results from scan Wed. I am Stage IV...mets to liver. Is the usual thing to start another chemo if something changes in the scan? I am pretty sure any of the radiation things won't work for my too many tumors...I am asking onc. though. Can't hurt to ask. I am also carrying a list of all the chemos mentioned here...not keen on Eribitux...this Irinotecan is one I hadn't heard of yet...will be looking it up. good luck to you.

IzzieCat
Posts: 56
Joined: Jun 2006

Apache, I was told of my liver mets about 4 months after completing my first chemo last summer. I was told that it was inoperable. I went to a hospital here in Michigan and had SirSpheres treatment, to try and shrink the lesions. It has done that, and my CEA went down from 22 to 5.1. I still have activity in my liver, so my new Onc. says we will treat it aggressivly with chemo, in hopes of taking it out surgically later. That is if I don't have any mets outside of the liver. As of April, that was the case. I an having another PETScan this week to see if things have changed. I hope they haven't, but who knows....I am "cautiously optimistic" Good luck with treatment to you, as well.

Mary

alta29's picture
alta29
Posts: 435
Joined: Mar 2005

Pretty bad nausea with cpt11 while taking it...they gave me Ativan to control it....God bless

shmurciakova's picture
shmurciakova
Posts: 910
Joined: Dec 2002

The first time I had Irinotecan I got very sick, but the nurses adjusted what they were pre-medicating me with, stopped the steroids (Decadron) before hand, and gave me Ativan. I popped those during the infusions and I did not have a problem for the rest of the time I was on it. I would be wiped out that day and the next day, but was fine the day after that. Definitely ask for Ativan, it is wonderful and you'll sleep through the whole treatment. By the time I was done with it my hair looked like one of the characters on Peanuts, but there was already new hair growing in underneath, so I finally cut it all off real short. Now it is very long again, so it does grow back and is not the end of the world. Best wishes for success.
Can you repeat the SIr Sphere treatment?
-Susan H.

claud1951's picture
claud1951
Posts: 429
Joined: Jun 2007

Mary,
I was changed to Irinotecan and 5fu pump 3 treatments ago. For me, it is better than what I was on..Oxiplantin, Xeloda.

The first 2 IV's of Irinotecan wasn't a problem. They say it can cause bad diaherra but I tried not to eat the stuff that can cause diaherra and if I had it..took imodium.

The 3rd time I did side effect while on the IV. Sweeting, eyes watering, nose running, diaherra and Nurse gave me a shot of Atropene (sp) and it stopped that side effect in 30 seconds.

Yes.my hair is thinning..lots and I do get tired (but all chemo makes you tired) but this "cocktail" is better than the other. I can do more .

Hope it works for you and best of luck

Claudia

IzzieCat
Posts: 56
Joined: Jun 2006

Thanks for the info, everyone. I'm not looking forward to it, but, I think I can manage it. About the hair....I have very thick hair. Last year, on 5FU, it thinned out a lot, by about half, but nobody really noticed it but me. I can handle that. But, if CPT-11 is stronger, do you think it will thin out more? I am trying to find out, because if it is, then I think I'm just going to shave it off, and get a wig. The more normal I look, the better I can cope with all of this. But, I don't want to go that drastic if it's just going to do what the 5FU did. I know it sounds silly, but, for me, looking normal is key to my well being. I hate the thought of people thinking that I look like someone with cancer. The nausea can be controlled with meds. Zofran worked very well for me last time. I hope it does this time, too.
About the SirSpheres....I had 2 treatments done, one to my right lobe, and one to my left. The left side was only able to get 2/3 of the treatment, because of some stubborn arteries. But, it did shrink the lesions some. I don't know if I'll do it again. I have been told that it can continue to shrink lesions for months after treatment. I'll see what they look like now after my scan on Thursday.
Have a good day, everyone....

Mary

StacyGleaso's picture
StacyGleaso
Posts: 1250
Joined: Mar 2003

I had 5 FU, CPT-11 (Camptosar), and leucovorin. No side effects from any of it. I know I'm not "normal" when I say I had no side effects, but I simply cannot explain it. Did not lose my hair, either. I filled the Rx for the campozine, but never took it for nausea, as there wasn't any.

Hope you have my luck!

Hugs,

Stacy

IzzieCat
Posts: 56
Joined: Jun 2006

Wow, Stacey! I want to be just like you! :-) I'm hoping for the best!!

Mary

robinvan's picture
robinvan
Posts: 1014
Joined: May 2007

Hi Mary,
I had Irinotecan in the winter/spring of 2005 and am on it again for a recurrence. First time I had very little hair loss (slight thinning), a lttle nausea and diarrhea. This time I had major hair loss (wound up shaving my head) a bit more nausea and lots of diarrhea (xeloda may be culprit here).
Sounds like pretty mixed reactions. I hope it does the trick in getting your liver mets to an operable size. I've had liver resection (fall 2004) and RFA (spring 2007). No mets outside liver.
Good luck... Rob; in Vancouver

Subscribe to Comments for "Some Info Please....."